MAUDE Adverse Event Report: COOK INC ENTUIT START INITIAL PLACEMENT GASTROSTOMY SET; KNT TUBES, GASTROINTESTINAL

COOK INC ENTUIT START INITIAL PLACEMENT GASTROSTOMY SET; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the international customer that the operator made 2 or 3 attempts to place the feeding tubes using the product; however, air was leaking from the stomach.The procedure was not successful as a result.A computed tomography (ct) scan was performed on the same day as a precaution.The patient elected not to have surgical intervention due to the risks involved, and experienced severe abdominal pain due to the failure of the device.
 
Additional Manufacturer Narrative
Additional information: 510(k): preamendment.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation, and no issues were found related to the reported issue.The complaint device was requested, along with photos, operating reports, x-rays, and scans.The reporter indicated that none of the aforementioned would be returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Ifu t cautions that imaging guidance is recommended during product use and to ensure, prior to use, that the gastrostomy device to be used will fit through the lumen of the peel-away sheath.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ENTUIT START INITIAL PLACEMENT GASTROSTOMY SET
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6834150
Report Number1820334-2017-02623
Device Sequence Number60674
Product Code KNT
UDI-Device Identifier00827002344433
UDI-Public(01)00827002344433(17)200319(10)7760114
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIPSG-M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer01/17/2018
01/17/2018
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date01/17/2018
01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR